Forums


CGRPs (calcitonin-gene-related peptide)

Have you experienced side effects from Ajovy?

  • By dollarslice

    I started Ajovy twelve days ago and have had only one definite side effect, which probably falls under the “injection site reactions” they list. There was a little swelling/warmth around the injection sites (I did the three-month version which means you get three shots). And on the leg where I got two of the three shots, if I stand for more than twenty minutes or so, a big patch of the leg (around the injection sites, which were about eight inches apart) goes totally numb until I move around/walk/sit. I would recommend spreading the shots out more if you are getting the triple shot since I had no problems with the leg that only got one shot. (I guess it’s possible that the needle hit a nerve or something… who knows.)

    I also had one thing that might be a side effect but I’m not sure… a few days after the injection I got a pretty decent sunburn, which surprised me since it’s October and I live in NYC. I was outdoors for less than two hours all day and I wasn’t consistently in the sun. So I think there’s a possibility that the medicine is having an effect of sun sensitivity. Not 100% sure it was the meds since it was a sunny day and I am very fair. Something to keep an eye on, anyway.

    Certainly a lot less side effects than other meds I’ve had – I tend to be someone who gets all the side effects. I had a list of 15 side effects from topamax before I gave up on it…

    reply
  • By my2thursdayboys

    I took my first injection Friday. I have been winded, sleeping non stop and had chest pain, severe migraine, dizziness upon standing and sitting upright. Went to urgent care, EKG showing PVC’s and bradycardia. I am a former heart patient – had an ablation 30 years ago, never have had bradycardia.

    I hope this doesn’t last 30 days. I am to follow up with my neurologist and see a cardiologist.

    I also had slight itching at the injection sight for about an hour. Minor.

    reply
    • By 3shacksmom

      Similar side effect after 2 injections of ajovy. I thought I was having a heart attack. Chest pain, extreme fatigue, shortness of breath. Cardiologist says heart is fine. Neurologist says ajovy isn’t causing symptoms. I went from active at the gym to can’t breath going up starts.
      Haven’t taken 3rd shot. Has been a month since last one. Not back to normal but better than I was

      reply
  • By JJoff

    I am entering week 4 following the first injection. My Dr. said there would not be any side effects and per literature, only minor. Immediately I began having severe constipation with cramping that lasted up to nearly a week, followed by two to three days of diarrhea. I’m on a soup diet! I’m on round three of this now! Prior to the injection I did not experience these issues. Yes, the migraines have decreased slightly but honestly, if the Ajovy is what’s causing my stomach issues it’s not worth it; it’s that bad. I’m due for a follow-up with my Dr…until then, anyone else??

    reply
  • By VintChic

    I did my second Ajovy shot 4 days ago and right now the injection site has a massive angry, swollen rash that’s grown to 3 inches in diameter. I can’t stand to have anything touching it, so wearing jeans is out of the question! I had a similar reaction to the first shot but it was not quite this bad. I’ve been searching the internet for mention of similar reactions from other users but all I find are the generic “Side Effects” list.
    Right now I’m just so frustrated and upset. I had planned to use the drug for 3 months before determining if it was beneficial, but it seems my body is loudly against that idea.
    I’m seriously at a loss as to what to do next and my Neurologist is only interested in handing out drugs, not actually listening to my symptoms or answering my questions.

    reply
  • By tpm4

    I have had 2 monthly injections and had to stop. I was prescribed Aimovig for chronic neck pain. Hasn’t helped at all and now has caused severe constipation and urine retention.
    I’ve read it has a half life of many months 😞

    reply
    • By VintChic

      Thank you for posting. I’ve had painful urine retention and constipation and have been racking my brain to figure out what’s causing it. Now I know it could be related to my shot on Jan 2nd.

      The injection site rash that I developed grew to 7 inches in diameter and was really painful. I won’t be continuing with the drug.

      reply
  • By frito

    Five days after receiving my first Ajovy injection at my neurologist’s office I experienced a blistery rash on my face. 6 or 7 blister-like bumps appeared surrounded by redness. By day 6 I had a rash covering my entire body and intense itching.

    Benadryl and hydroxizine reduced the itching and the body rash but the bumps on my face remain. They seem to fade after a few days and even crust over a little (similar to shingles but not exactly) but then the skin on my cheek turns red and the bumps become inflamed again. I’ve had shingles before which is painful; this rash is not.

    As a person with environmental and medical allergies I’m very in tune with how my body reacts and I’m careful not to change more than one medication or part of my diet at a time. There haven’t been any other additional medications or changes in diet so I’m inclined to attribute this ongoing but waxing/waning reaction to Ajovy.

    I skipped the next dose of Ajovy, hoping once the bumps and rash/redness subsided I would try another dose and watch for the same reaction. It’s been 8 weeks since my first dose, the initial bumps on my face are still present and I seem to be going into another cycle of itching and inflammation. Although I don’t have insurance, I will reluctantly make an appointment to rule out any other causes for these symptoms.

    reply
    • By blueskyeca

      My friend had the same rash from Aimovig!!

      reply
  • By JJoff

    Thank you all for posting! After reporting the severe constipation to my Dr. he was really upset. He said I was the first case with that particular side effect in his office but had recently heard of it amongst colleagues. We were both saddened that this isn’t a medication for me; I had such high hopes. BTW…took nearly 8 weeks for the medication to leave my system. Good luck to everyone!

    reply
  • By kendallkh

    I switched to Ajovy in late Dec from Amovig because of the constipation side effects with Amovig. Within 30 minutes of the injection, the injection site swelled and became a big red circle and painful. I felt lightheaded, nauseous, and face flushed red with heat. I put ice packs on the injection site and my head and neck to cool down and help the nausea. And to an anti-nausea medication. I felt symptomatic for about 4 hours.

    I had a point of comparison because I’d taken Amovig for 3 months previously and had no problems at the injection site, and felt no other symptoms. Also, for me, this drug didn’t work as well that month in reducing as many # of migraines.

    But overall, this class of drug has been successful for me. I’m back on Amovig and managing the constipation more diligently (sorry, tmi). This drug has been a game changer for me in reducing # of migraines. I was 15+ p/mo down to 2-3.

    reply
  • By libra71

    I’m due to start amovig and to be honest totally scared from what I’m reading.. I live in Ireland and very little is known over here. Currently there are two hospitals running the new trials and the one I go to is a two hour drive and has just started. It is not the main one. Currently I have no quality of life and have tried everything else and at first was eager to try but the only place I can find anything out about this injection is on American or other country forums or this site I have just found out about. I would really appreciate any advice. I am due to start soon after some thorough blood work up and other tests etc. At the moment I am currently between 20-28 days + with migraine and can no longer work

    reply
    • By VintChic

      Wishing you the best of luck! You deserve to have relief and I really hope this brings some.

      reply
    • By Sandy S

      Hi, Can you get it on the NHS in Ireland as in GB the main place Nice have turned down the funding apparently not enough evidence has been given from trials and they say Botox has got the evidence so they fund that . Also Botox is a lot cheaper for them .I hope you do get to try it and I will keep my fingers crossed for you. Please let us know how you do get on .

      reply
  • By Rachelleburk

    I was on aimovig from June through December 2018 with great success for my headaches. I went from 12 to 15 headache days a month down to about 4. Because of the constipation side effects and terrible insomnia, I switched to Ajovi at the end of January. (I also noticed on aimovig that my curly hair lost all its curl).
    This drug has changed my life. No inection side effects, no constipation, and no more insomnia. I have not had to take ANY migraine medication for 5 weeks (although I do still wake up with occasional headaches, they seem to disappear once I get out of bed).
    I have only one concern and I can’t be sure it has anything to do with Amovig or Ajovi, and that is that I have had terrible gas for nearly three months. I have not seen anybody mention this as a side effect. If anyone else has experience to this, I’d like to hear about it.

    reply